Review: 'Through the Shadowlands’ describes Julie Rehmeyer's ME/CFS Odyssey
I should note at the outset that this review is based on an audio version of the galleys and the epilogue from the finished work. Julie Rehmeyer sent me the final version as a PDF, but for some reason my text to voice software (Kurzweil) had issues with it. I understand that it is...
Discuss the article on the Forums.

LDN good and bad, need some advice

Discussion in 'General Treatment' started by alice111, Feb 19, 2016.

  1. alice111

    alice111 Senior Member

    Messages:
    395
    Likes:
    328
    Canada
    Hi guys,
    So I have a LDN situation I could really use some advice on! I'll try to give a brief summary:

    November I started LDN at 0.5 , I have since slowly been increasing in 0.5mg increments
    I stayed put at 2.5 for a while, and was definitely noticing some improvements!

    Then, I increased again up to 3mg and that was a disaster.. I had a major flare in symptoms, I tried to wait it out but things were getting worse each day, after ten days I got very scared as things were getting really really bad, so I backed down to 2.5mg and within a few days symptoms started subsiding. After a week I was back to normal. Here are the symptoms that worsened:
    -sore throat
    -severe pain, joints, muscles, everywhere..
    -inflammation, rashes etc.
    -worsened pots/dizziness
    -noise sensitivity
    -severe brain fog
    -shortness of breath
    -the worst though was the fatigue, I could not cut up my food, I was out of breath just sitting up in bed, could barely speak, I was too fatigued to even watch tv, I pretty much didn't move. Just lying in bed felt like I was dying..

    So my question is what does this mean and what do I do??
    It seems very very clear that some kind of virus or something of this sort was activated. But what do I do about it?
    I have posted on some LDN sites, and have had a few people mention Lyme and candida/mould
    Has anyone had a similar experience?
    Any thoughts would be much appreciated :)
     
  2. AlmostEasy

    AlmostEasy

    Messages:
    73
    Likes:
    52
    I would certainly recommend not upping your dose and if something that severe happens again highly recommend not staying at that dose. I know there is some push through advice and it is appropriate at times but if you can barely breathe just from sitting up I think you should reduce.

    ILADS.org is a great site for Lyme and Healingwell.com also has a good Lyme community. Lyme will appear with a deal of physical symptoms included achey joints and the like, I thought I may have had that for a while but physically I just didn't fit the bill. There's so much crossover and so much variability in spectrum in these disorders that you just cannot be certain you don't have them until you've definitively eliminated the possibility through testing. I got a Quest Diagnostics Western blot screening done but there's not a lot of certainty it in. Lots of false positives. IGeneX in Canada is known as one of the most accurate and certain Lyme screenings that there are. Not all tests, even those created by major corporations, are created equal.

    There are several major viruses associated with ME/CFS, they're talked about in detail here.

    Ideally you could get tested for all of them and find the proper anti viral to treat them. Some work with one but if two are there they don't, while others wipe them all out but are more toxic etc.

    Asides from pinpointing the virus you could try supplemental anti virals, some people have great success with that. Olive leaf extract and such, oregano extract I think. L-Lysine. There's tons of threads on it.

    If you want to go down the viral route, that's probably the way to go for now. You could also check out other microglial inhibitors that might deal with the immediate effects until you can eliminate the underlying viral load (or attempt to). N-Acetyl Glucosamine is a big one for that, as is LDN. Memantine is great too. There's the thread on microglial inhibitors by Hip on this site should you want a breakdown of that school of thought.

    Ceretropic.com carries something called Memantine and it's one of the most powerful supplements I've ever used. Not to be abused or misinformed about before use, it is strong. Safe, but strong. It's there for me in my times of need, and I need it fairly often.

    Best of luck
     
  3. panckage

    panckage Senior Member

    Messages:
    626
    Likes:
    739
    Vancouver, BC
    @alice111 any chance because you were feeling better you increased your activity and that lead to the symptoms?
     
  4. alice111

    alice111 Senior Member

    Messages:
    395
    Likes:
    328
    Canada
    @panckage i definitely considered this and have given it a lot of thought, at the end of day I don't know... To me it seems like this was way different from a crash as I got worse with each day, and I was experiencing symptoms I have not had in years
     
    panckage likes this.

See more popular forum discussions.

Share This Page